Minnesota, 2014

Flash Flood and Hail in Minnesota, July 5, 2014

July 5, 2014 · NWS DLH · 6 events in 4 counties and zones

Thunderstorms over northeast Minnesota on July 5th dropped damaging hail on some areas. There was also flash flooding over a stretch of Highway 61 between Lutsen and Tofte due to heavy rain in the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
$1,000
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms over northeast Minnesota on July 5th dropped damaging hail on some areas. There was also flash flooding over a stretch of Highway 61 between Lutsen and Tofte due to heavy rain in the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 5, 8:44 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 5, 8:44 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
944 AM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 940 AM CDT SAT JUL 5 2014

UPDATED TO INCREASE WINDS. BUFR SOUNDS SHOW WINDS JUST OFF THE SFC
TO BE IN THE 25 TO 30 KT RANGE AND CURRENT OBS SHOWING THESE WINDS
ARE MIXING DOWN. NO CHANGES TO TSTSM CHANCES. WILL SEE SOME ISO
STORMS IN THE FAR NORTH THIS MORNING. AM NOT SO CONFIDENT ABOUT
AFTERNOON CONVECTION AS MID LEVEL WARM ADVECTION STRENGTHENS CAP.

&&

.SYNOPSIS...
ISSUED AT 241 AM CDT SAT JUL 5 2014

SFC HIGH OVER THE OHIO VALLEY AND LOW PRESS/TROUGH... FROM CTRL CANADA
TO THE WRN HIGH PLAINS... CONTINUES TO PRODUCE A BROAD WARM ADVECTION
REGIME OVER THE CWA. LATEST RUC13 85H ANALYSIS SHOWS MOISTURE
TRANS AXIS ALIGNED FROM ERN SODAK INTO NWRN PART OF CWA. AN
INITIAL BAND OF RAIN/TRW CONTINUES TO MOVE ACROSS THE ARROWHEAD
WHILE ADDITIONAL CONVECTION DEVELOPS NEAR RAINY RIVER/BORDERLAND
VICINITY. THIS SECOND AREA IS ON THE LEADING EDGE OF SLIGHTLY
STRONGER EFFECTIVE BULK SHEAR SO SOME 50DBZ CORES HAVE PUNCHED
ABOVE 30K WITH STRONG/SVR STORMS POSSIBLE. THIS SHOULD BE THE CASE
FOR THE NEXT FEW HRS ALONG THE NRN EDGE OF THE CWA AS MSTR
TRANSPORT MAXIMUM SHIFTS EAST ALONG THE INTL BORDER. ELSEWHERE
LIMITED ACTIVITY WITH WARM AIR CONTINUING TO ADVECT INTO THE
REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 241 AM CDT SAT JUL 5 2014

TODAY...INITIAL MSTR TRANSPORT MAXIMA AT 85H IS FCST TO SHIFT ACROSS
ARROWHEAD EARLY MORNING AS ASSOCIATED MID LVL SHORTWAVE TROF MOVES
EAST. THIS 85H MSTR TRANS AXIS WILL THEN SHIFT TO A TWIN PORTS TO
CASS LAKE AXIS BY 18Z. AS THIS IS OCCURRING DEEP LAYER WAA WILL
BEGIN TO INHIBIT ADDITIONAL CONVECTION OVER SWRN CWA. CONFIDENCE
LOWER TO THE EAST AS UNCERTAINTY EXISTS AS TO WHETHER CONVECTION
CAN REDEVELOP FROM EARLIER OUTFLOW BDRIES. WILL TREND DOWN POPS
EXCEPT NORTH AND EASTERN CWA WHERE MID LVL CAP WILL BE SLOWER TO ARRIVE.
VERY WARM HUMID DAY AHEAD AND USED HIGHER VALUES OF GEMREGBC FOR
MAX TEMPS TODAY. DESPITE EARLY MORNING ONSHORE FLOW NEAR LAKE
SUPERIOR EXPECT THAT ONCE MIXING LAYER DEEPENS AN OFFSHORE
COMPONENT WILL WARM UP THE LAKEFRONT.

TONIGHT...GENERAL IDEA IS THAT AN MCS/MCC WILL DEVELOP WITHIN A
FAVORABLE THERMODYNAMIC/KINEMATIC ENVIRONMENT OVER NODAK AND TRACK
INTO CWA LATE TONIGHT. HI RES MDLS HAVE BEEN HIT OR MISS WITH
RESOLVING ACTIVITY IN THIS PATTERN. USING GENERAL SYNOPTIC SCALE
FORCING WILL PUT DEVELOPMENT NEAR NODAK/NW MN BORDER AROUND
06Z...AND TRACKING ACROSS NRN/CTRL CWA AFTER MIDNIGHT. DAYSHIFT
WILL NEED TO MONITOR SIGNALS FOR POSSIBLE UPDATES REGARDING
PLACEMENT/TIMING OF SYSTEM. WOULD EXPECT INCREASING THREAT OF
STRONG/SVR STORMS WITH POSSIBLE WX WATCH REQUIRED FOR SOME PARTS
OF CWA.

TOMORROW...SFC LOW IN WRN ONTARIO WILL SWING A WINDSHIFT/TROF
ACROSS THE CWA WITH MOST UNSTABLE AIR ACROSS ERN CWA BY
MIDDAY/AFTN. BEHIND WINDSHIFT SHOULD SEE SIG WARMING AS FCST 925
TEMPS REACH 23C TO 25C. THIS GIVES MAX TEMPS IN MID 80S NEAR TWIN
PORTS. MOST LIKELY AREA FOR ADDITIONAL CONVECTION WILL BE
NORTHWEST WISCONSIN ALTHOUGH A FEW STORMS MAY DEVELOP WITHIN
RESIDUAL INSTABILITY AXIS ACROSS I35 CORRIDOR TOWARDS ITASCA
COUNTY. FCST DEEP LAYER SHEAR IS SUFFICIENT TO PROMOTE SOME
ORGANIZATION WITH THREAT OF A FEW STRONG OR SVR STORMS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 241 AM CDT SAT JUL 5 2014

THE SFC COLD FRONT EXITS THE FA SUNDAY EVENING WITH HIGH PRESSURE
FOLLOWING BEHIND FOR THE OVERNIGHT. HAVE SOME LOW POPS FOR THE
EVENING ALONG AND JUST BEHIND THE FRONT...THEN DRY OVERNIGHT. NW
FLOW ALOFT IS FORECAST SUNDAY NIGHT THROUGH FRIDAY. A PARADE OF
EMBEDDED IMPULSES WILL BEGIN TO AFFECT THE FA MONDAY NIGHT. MONDAY
MORNING WILL BE RAIN FREE AS THE HIGH PRESSURE PREVAILS...ALTHOUGH
IT WEAKENS IN THE AFTERNOON AND HAVE POPS IN PLACE. AN UPPER LEVEL
TROF WILL MOVE OVER THE FA MONDAY NIGHT WITH PLENTY OF FORCING TO
INITIATE MORE THUNDERSTORMS. TIMING AND OVERALL COVERAGE PRECLUDES
ANYTHING MORE THAN HIGH CHANCE POPS. ANOTHER DIGGING UPPER TROF
CROSSES NORTHERN MN BY 12Z WEDNESDAY. HIGHEST POPS WILL BE TUESDAY
WHEN BEST FORCING ARRIVES. LOWER POPS TUESDAY NIGHT JUST BEHIND THE
TROF...BUT CAA WORTHY OF THE MENTION. INSTABILITY IS MISSING TUESDAY
NIGHT AND HAVE SHOWERS MENTIONED. UPPER LEVEL AND SFC RIDGING BUILD
OVER THE FA WEDNESDAY NIGHT AND HAVE REMOVED POPS. MODEL DIFFERENCES
THURSDAY AND FRIDAY ENOUGH TO KEEP A MENTION OF POPS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 633 AM CDT SAT JUL 5 2014

VFR IS EXPECTED THROUGH THE FORECAST. LOOK FOR THUNDERSTORMS TO
DEVELOP/SPREAD ACROSS THE TERMINALS BEGINNING AROUND 02Z.
DUE TO UNCERTAINTY IN AREAL COVERAGE AND SPEED OF THESE
STORMS...HAVE OPTED TO USE VCTS. SOME GUSTY WINDS ARE EXPECTED TO
DEVELOP BY MID MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  82  65  85  60 /  30  60  60  10
INL  86  66  77  57 /  40  60  60  10
BRD  86  69  84  63 /  20  50  50  10
HYR  81  68  86  61 /  20  50  70  10
ASX  84  65  84  59 /  20  50  60  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

UPDATE...CLC
SYNOPSIS...CANNON
SHORT TERM...CANNON
LONG TERM...GSF
AVIATION...GSF
Hazardous weather outlook, Jul 5, 3:10 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
410 AM CDT SAT JUL 5 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
410 AM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE WILL DEVELOP OVER
THE NORTHLAND TODAY. THUNDERSTORMS ARE POSSIBLE ALONG THE
INTERNATIONAL BORDER THIS MORNING...SOME PRODUCING HAIL AND GUSTY
WINDS. ADDITIONAL STRONG STORMS MAY DEVELOP ACROSS THE ARROWHEAD
SOUTH TO THE TWIN PORTS THROUGH MIDDAY...AND THEN DECREASE IN
COVERAGE IN THE AFTERNOON.

A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
NORTH DAKOTA TONIGHT AND TRACK INTO THE NORTHLAND AFTER MIDNIGHT.
THERE IS UNCERTAINTY WITH THE PATH OF THIS FEATURE HOWEVER THERE
APPEARS TO BE AN INCREASING THREAT OF MORE WIDESPREAD STRONG...OR
SEVERE...STORMS WITH DAMAGING WIND AND LARGE HAIL. PLEASE MONITOR
THE FORECAST FOR POSSIBLE SEVERE WEATHER STATEMENTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SUNDAY. A FEW
STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LSZ121-140>148-061130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
410 AM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR EARLY SATURDAY
MORNING. THESE STORMS WILL CONTAIN GUSTY WINDS AND POSSIBLE HAIL.
ADDITIONAL STORMS MAY REDEVELOP SATURDAY AND SATURDAY NIGHT.

AREAS OF FOG ARE POSSIBLE SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTEREED THUNDERSTORMS ARE POSSIBLE SUNDAY OVER WESTERN LAKE
SUPERIOR...ESPECIALLY ALONG THE SOUTH SHORE.

AREAS OF FOG ARE POSSIBLE SUNDAY MORNING.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 8:39 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
939 AM CDT SAT JUL 5 2014

MNZ010-011-051515-
KOOCHICHING-NORTH ST. LOUIS-
939 AM CDT SAT JUL 5 2014

...THUNDERSTORM OVER THE BORDERLAND...

AT 936 AM CDT...A LARGE THUNDERSTORM WAS 5 MILES SOUTH OF
LITTLEFORK...MOVING EAST AT 25 MPH.

HEAVY RAIN WILL ACCOMPANY THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RAY BY 1015 AM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4843 9298 4819 9301 4825 9365 4843 9364

CLC
Special weather statement, Jul 5, 9:18 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1018 AM CDT SAT JUL 5 2014

MNZ010-011-051600-
KOOCHICHING-NORTH ST. LOUIS-
1018 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORMS OVER THE BORDERLANDS...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ASH
LAKE TO 10 MILES NORTHWEST OF ASH LAKE TO 13 MILES WEST OF ASH
LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ASH LAKE...           LONG LAKE...          CRANE LAKE...
  BLACK DUCK LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED. GUSTY WINDS WILL
RESULT IN LOCALLY HIGHER WAVES. BOATERS ON AREA LAKES SHOULD SEEK
SAFE HARBOR UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4831 9243 4819 9258 4823 9330 4831 9332
      4837 9309 4837 9246

HUYCK
Special weather statement, Jul 5, 9:59 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1059 AM CDT SAT JUL 5 2014

MNZ011-051630-
NORTH ST. LOUIS-
1059 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORMS OVER NORTHERN ST. LOUIS COUNTY...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRANE LAKE TO ASH
LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BLACK DUCK LAKE...    CRANE LAKE...         ECHO LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND MAY RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THESE STORMS HAVE PASSED. BOATERS SHOULD MOVE TO SAFE HARBOR
UNTIL THE STORMS HAVE PASSED.

LAT...LON 4835 9203 4815 9221 4820 9304 4828 9301
      4835 9259 4835 9245 4824 9237 4825 9230
      4829 9232 4834 9231 4836 9228 4835 9212
      4837 9205

HUYCK
Special weather statement, Jul 5, 10:23 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1123 AM CDT SAT JUL 5 2014

MNZ011-051645-
NORTH ST. LOUIS-
1123 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORM APPROACHING LAKE AGNES...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE AGNES...MOVING EAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  LAKE AGNES BY 1130 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND WILL RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THIS STORM HAS PASSED. BOATERS ARE ENCOURAGED TO SEEK SAFE
HARBOR UNTIL THE STORM HAS PASSED.

LAT...LON 4833 9199 4827 9199 4825 9193 4825 9189
      4822 9186 4822 9182 4818 9182 4822 9229
      4833 9229 4834 9201

HUYCK
Special weather statement, Jul 5, 10:26 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1126 AM CDT SAT JUL 5 2014

MNZ011-051715-
NORTH ST. LOUIS-
1126 AM CDT SAT JUL 5 2014

...STRONG THUNDERSTORM OVER NORTHERN ST. LOUIS COUNTY...

AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF BLACK DUCK LAKE...MOVING
EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  BUYCK BY 1145 AM...
  ECHO LAKE BY 1150 AM...
  CRANE LAKE BY 1150 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND WILL RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THIS STORM HAS PASSED. BOATERS ARE ENCOURAGED TO SEEK SAFE
HARBOR UNTIL THE STORM HAS PASSED.

LAT...LON 4831 9219 4811 9223 4816 9284 4828 9283
      4830 9241 4824 9237 4825 9230 4828 9232
      4830 9231

HUYCK

The radar

The Duluth radar (KDLH), 150 km away, was scanning. The volume nearest the first event began at 17:17 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 flash flood. Local standard time, as filed.

Hail, St. Louis

When
July 5, 11:17 AM CST
Where
St. Louis County, 4.43 mi NE of Buyck
Measured
0.88 in hail
Reported by
Public
Coordinates
48.170, -92.470

Hail, Cook

When
July 5, 5:40 PM CST
Where
Cook County, 1.99 mi ENE of Schroeder
Measured
1 in hail
Reported by
Public
Coordinates
47.560, -90.880

There was also ponding of water on Highway 61 in Tofte, MN.

Flash Flood, Cook

When
July 5, 5:57 PM CST
Where
Cook County, 1.6 mi WSW of Lutsen to 1.63 mi WSW of Lutsen
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
COOP Observer
Coordinates
47.639, -90.710

Flood debris covered U. S. Highway 61.

Hail, Itasca

When
July 5, 9:50 PM CST
Where
Itasca County, 0.83 mi SE of Deer River Arpt
Measured
1 in hail
Reported by
Public
Coordinates
47.340, -93.790

Hail, Itasca

When
July 5, 9:50 PM CST
Where
Itasca County, 4.86 mi N of Deer River Arpt
Measured
1 in hail
Reported by
Public
Coordinates
47.420, -93.790

Hail, Aitkin

When
July 5, 11:18 PM CST
Where
Aitkin County, 6.22 mi S of Jacobson
Measured
1.25 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
46.910, -93.270

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533994, 533995, 534091, 533996, 533997, 533998.